And very repetitive thoughts, like a broken record. Has anyone else experienced this?
Livingdeadgirl - Yes. Horrible intrusive thoughts that scared the crap out of me. It's because wellbutrin is like meth.
Solomonlove - Are you still on it? I'm thinking about trying to go off of it but I don't know if it'll help or if I'm just imagining the connection.
Livingdeadgirl - I was on it for a year and went off almost cold turkey because I thought we were going to get pregnant. After going off of it I realize how horrible it is BUT I'm still thinking of going back on it and just not taking more than 150mg a day. Like maintenance. I have such severe depression I have to weigh my pro's and cons. I had to take it with Klonopin which is an AMAZING drug for anger and anxiety. I love it. If you go off of wellbutrin please know it will be hell. Ween yourself off very, very, very slow. Got down in halves and then once you get to the smallest does, pill wise, then start taking one every other day for a week or two. Then every two days for a week two and so on unti you are taking only a few pills a month. The withdrawal is really bad and takes months to go away. I have been suffering in various ways for about 10 weeks. Whatever you decide good luck. I'm here for you.
Solomonlove - Thank you so much. I just went from 450 to 300 and would like to eventually go down to 150 even if I don't get off it completely. I understand about the severe depression - these last two years have been the first time in my LIFE I haven't been depressed so it is really a balance. Are the withdrawal symptoms like the side effects, only worse? I notice I've started having bad dreams again since I've reduced it, and now have this weird habit of sort of rehearsing what I'm going to say (or email) or replaying it in my head. bizarre.
Livingdeadgirl - My withdrawal was so physical that only my spouse noticed the psychological (at first). Although I have to admit I did have some moments where I just felt completely detached and wanted to kill myself. When you start really depriving yourself of the drug at first you will feel like you are in a dream. You will be so weak and physically ill. It's just a general not good feeling. Then blinding headaches kick in and I had one that kept me in bed for about 4 days. The worst physical aspect for me was major GI upset that still hasn't gone away. And when you go off wellbutrin, when you finally can sleep, it will be a heavy dreamless sleep that you probably haven't experienced for a while. You dream so much on wellbutrin because you do not get quality sleep. I slept so hard, between bouts of insomnia, that I wet the bed and felt extremely hungover and nauseous the next morning. Please understand that I went off cold turkey so you may not experience any of this. I just don't want you to feel freaked out and alone if it does happen. Doctors have no idea what you will go through unless they've done it themselves. My psych told me I could go off cold turkey. He never told me any of this would happen to me. The physical symptoms weigh on your depression and that is why I had many suicidal thoughts. i don't think there is an antidepressant out there that can give you good without bad and I think they are all more addictive than street drugs. Wellbutrin is good for people who get so depressed that they lie in bed all day and sleep 12 hours a night. For people who binge eat and for people NOT prone to anger or anxiety. It boosts your sex drive but when you quit you will lose all sexual desire and almost feel "molested" when touched. I still haven't gotten a sex drive back to the utter dismay of my husband. I even started exercising and taking antioxidents when I quit the meds but all you need is time and patience. I hope that at least some of this is helping you. I do not want to scare you or other people that are considering the drug I just want to be honest.
Solomonlove - This is actually really helpful. I forgot to take it for two days in a row and had horrible horrible headaches and somehow never connected the two. I've also wondered why I had too many dreams for the last 15 years - explained! I was tempted to go off it quickly but it sounds like slowly is the way to do it and definitely not cold turkey. I've done a lot of reading and also found out that it's horrible for your liver... I've been on the drug for 15 years with four different doctors and not ONE of them told me that. In fact, they all told me it's good and doesn't really have side effects. I don't know that I would have done anything different - I think it probably saved my life, so I want to make that clear to anyone else reading it, but I would have appreciated being informed. Thank you so much. I'm at 300 mg now (have been for about 3 months, down from 450) and at some point am going to go to 150. I'm not sure if I'll totally get off it. I'm also on Lexapro but I don't think that is causing the anxiety and repetitive/racing thoughts, which make me feel crazy.